Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 18, 1999, 9:26 PM CDT for Hancock County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 1999, 9:26 PM CDT (02:26 UTC)
- Expired
- Aug 18, 1999, 10:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Hancock County, IL
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDVN 190228 RRA SVRMLI ILC067-190300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA 926 PM CDT WED AUG 18 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HANCOCK COUNTY IN ILLINOIS THIS INCLUDES THE CITY OF CARTHAGE * UNTIL 1000 PM CDT * AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FERRIS...OR ABOUT 4 MILES NORTHWEST OF CARTHAGE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CARTHAGE AT 935 PM CDT 5 MILES NORTH OF AUGUSTA AT 955 PM CDT HAIL TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN QUAD CITIES. LAT...LON 4055 9111 4041 9126 4020 9092 4049 9092
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:48 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Aug 18, 2:48 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 248 PM CDT WED AUG 18 1999 ...GLOBALLY... LONGWAVE PATTERN IS UNDERGOING A TRANSITION AND SOME AMPLIFICATION ACROSS THE HEMISPHERE. GLOBAL MOSAIC OF WATER VAPOR FROM GMS-5... GOES E/W...AND METEOSAT INDICATE ONE OF THE KEY FEATURES FOR THIS CHANGE IS THE 100+ KNOT (BASED ON DARKNESS) JET RUNNING FROM THE BERING SEA BACK ACROSS THE KAMCHATKA PENINSULA/SEA OF OKHOTSK AND INTO SIBERIA. WATER VAPOR SHOWS HEIGHTS ARE BUILDING ACROSS WESTERN NORTH AMERICA WHICH WILL ALLOW THE CURRENT SOUTHERN RIDGE TO RETROGRESS TO THE ROCKIES. THE BUILDING HEIGHTS AND THE APPROACHING SIBERIAN VORTEX WILL KICK THE GULF OF ALASKA LOW EASTWARD INTO THE STRENGTHENING NORTHERN STREAM. THE EASTERN PACIFIC LONGWAVE TROF SHOULD RETROGRESS ABOUT 20 DEGREES IN RESPONSE TO THE CURRENT UPPER LOW OVER SIBERIA MOVING TO THE ALUETIAN PENINSULA. GLOBAL MODELS ARE GIVING MIXED SIGNALS ON THE OVERALL OUTCOME OF THE LONGWAVE PATTERN BUT THE JET SHOULD BE PUSHED NORTH INTO SOUTHERN CANADA. WAVELENGTH WOULD THEN PLACE A NEW LONGWAVE TROF AROUND 55 TO 65W DURING THE COMING WEEK. NET RESULT HERE IS AS FOLLOWS. AFTER A COOL LATTER HALF OF THIS WEEK TEMPERATURES SHOULD REBOUND TO AROUND NORMAL THROUGH THE END OF THE MONTH. WITH THE POLAR JET IN SOUTHERN CANADA PRECIPITATION SHOULD BE BELOW NORMAL AS WELL. ...LOCALLY... WATER VAPOR AND PROFILER DATA SHOWS A NICE MVC (NEDDY EDDIE) MOVING EAST INTO NORTHEAST ILLINOIS AS A STRONGER SHORTWAVE ROTATES SOUTHEAST THROUGH MINNESOTA. 18Z SURFACE ANALYSIS HAS A LOW NEAR KMSP WITH THE COLD FRONT RUNNING FROM KAXA TO KTOP AND INTO THE TEXAS PANHANDLE. A MESO LOW WAS STILL EVIDENT BETWEEN KIRK AND KOTM WITH A OUTFLOW BOUNDARY FROM LAST NIGHTS MCS RUNNING FROM THE MESOLOW INTO CENTRAL ILLINOIS. MOISTURE ANALYSIS HAS MID 60 DEW POINTS ACROSS THE ENTIRE AREA WITH A POCKET OF 70 DEW POINTS AHEAD OF THE COLD FRONT IN NORTHWEST MISSOURI AND SOUTHERN IOWA WHILE VISIBLE IMAGERY SHOWS PLENTY OF LOW TO MID LEVEL CLOUDS ACROSS THE AREA. DVN 88D INDICATES PRECIPITATION NOW MAINLY EAST OF THE MISSISSIPPI WHILE REGIONAL LOOP SHOWS MORE TSRA HAS ORGANIZED INTO A LINE ACROSS WESTERN WISCONSIN INTO SOUTHEAST MINNESOTA. PROBLEMS THIS PACKAGE ARE MANY...PRECIP CHANCES EARLY ON AND THEN OVERALL CLOUDS/TEMPERATURES. 12Z MODELS APPEAR TO HAVE INITIALIZED OK BUT ALL WERE HAVING SOME PROBLEMS VERIFYING AT 18Z. MODELS ARE IN GENERAL AGREEMENT IN PUSHING THE COLD FRONT THROUGH THE AREA TONIGHT AS CYCLONIC FLOW SHARPENS ALOFT. PLENTY OF QG FORCING TO MOVE ACROSS THE AREA WHICH COMBINED WITH LOWERING CONDENSATION PRESSURE DEFICITS SHOULD BE ENOUGH TO BRING ANOTHER ROUND OF SHRA AND SOME TSRA TO THE AREA. CURRENT ACTIVITY ACROSS MINNESOTA IN THE AREA OF STRONGER QG FORCING ARGUES FOR HIGHER POPS DOWN HERE. TIMING INDICATES THAT MOST OF THE PRECIP SHOULD BE OVER BEFORE MIDNIGHT WITH AREAS EAST OF THE MISSISSIPPI AND DOWN SOUTH POSSIBLY LINGERING PAST MIDNIGHT. AFTER THAT DEEP CLYCONIC FLOW ACROSS THE AREA ON THURSDAY WITH PLENTY OF CLOUDS LIKELY. MODELS TRYING TO BREAK UP CLOUDS QUICKER OR NOT INDICATING AS MUCH CLOUD COVER. HOWEVER CURRENT SATELLITE IMAGES ARGUE AGAINST THE MODELS INDICATING FEWER CLOUDS. CLEARING SHOULD OCCUR REASONABLY QUICKLY THURSDAY NIGHT WITH A GRADUAL WARMING TREND AFTER THAT. GIVEN CLOUD COVER TRENDS HAVE THROWN OUT FWC NUMBERS AND WILL START WITH FAN NUMBERS AND MAKE ADJUSTMENTS. PERSISTANCE SUGGESTS TEMPERATURES THURSDAY SIMILAR TODAY. ...EXTENDED... CHANGES TO THE LONGWAVE PATTERN POINT TO A MODERATION OF TEMPERATURES AND DRY CONDITIONS. COORDINATED WITH DSM...LSE...CHI...SPI...AND STL. .DVN... NC
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.